For Better Health
Askdocweb is about side effects
Search for
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

Nexium Side Effects

If you've used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Subj: Developed acid reflux
Date: 12/29/2006
I have been taking Nexium for about 3 years and can't seem to get off it. I read an article today that there was a large study in Britain that found Nexium and some of the other popular heartburn drugs may raise the risk of a broken hip markedly in people over 50. It also makes the absorption of bone-building calcium more difficult. I developed osteoporosis a few years ago, but now that I know Nexium makes it worse, I won't be taking it anymore, I'll tough out the heartburn the best I can. I also developed acid reflux since taking Nexium, I did not have this prior to taking this medication.
Marie


Subj: Sick and gagging everyday
Date: 1/4/2006
I have been taking nexium on and off since 3 years I've been diagnosed with APS, fibromyalgia, and IBS. I have been feeling nauseated since over 6 months. The doctor gave me pills for the nausea but I'm still sick, gagging everyday. I've asked them if I should see a specialist the doctor said no, I feel lost what should I do? I can't keep taking pills when they aren't working and don't even know why I feel this way.
Carolyn

AskDocWeb: Get a second opinion, that would be our first choice. If your doctor doesn't want to explain what's going on, find another doctor.


Subj: Unusual period
Date: 1/7/2006
I just started taking Nexium. After about 3-5 days of taking Nexium I started my period which was not due to start for at least another 2 weeks. I am always on schedule so this was very unusual. No chance of any pregnancy or female problems either. There was nothing unusual going on at all. The only thing new was I started taking the Nexium. My question is if this could be one of the side effects. It's not a big deal for me. I was just curious and wanted an answer. Other than this it has worked very well for me. I have been taking Nexium now for about 2 weeks. Please advise. Thank you!
Lynn

AskDocWeb: Yes, it could be from the Nexium. This has been reported by less than one percent of users.


Subj: Any body else?
Date: 1/10/2006
I have been taking 40mg of Nexium twice daily for about 2 weeks now for a severe GERD problem. I was scoped and nothing other than inflammation was found. I am experiencing nausea, the head rush that "Mike" talks about in his email and trembling whenever I put any type of food in my stomach until it passes. I also have a ringing in my ears and ear pressure that came before the Nexium was prescribed. Dizziness is common too. Any body else out there having any of these problems? Any advice?
Therese


Subj: Prilosec and nexium for the last 15 years
Date: 1/19/2006
I've taken Prilosec and nexium for the last 15 years. Is this bad to take for that long a period of time? I've been on nexium for probably the last eight years. What bad side effects are there for long term use and should I ask my Dr. about surgery? I can't go off without getting severe heartburn. I tried several times and it is terrible.
Mary

AskDocWeb: We suggest you ask your doctor for a referral to a specialist for this problem.


Subj: Nexium side effects
Date: 1/19/2006
On nexium, 40mg per day. Have experienced stomach cramps, loose stools and sometimes constipation. Is this normal. Should I take a benefibre?
Howard

AskDocWeb: We suggest you consult with your doctor and don't suffer with these side effects any longer.


Subj: Stopped taking Nexium
Date: 1/20/2006
My Mom has taken Nexium for about 15 years. She was having so much trouble with her bowels, she just stopped taking it because that is a side effect. Now, she keeps getting so dizzy, she is afraid she is going to fall at age 76. The top of her head hurts really bad, she is pale and weak. Do you think she is at danger stopping her Nexium?
Shirley

AskDocWeb: Sounds like she should seek the help of a neurologist and a GI doctor. These are symptoms that should not be ignored. Since she's pale and weak you might even consider going to an emergency room.


Subj: Nexium potency?
Date: 1/21/2006
I have been on Nexium for just over a year and it has worked well. Almost all of my GERD symptoms were relieved immediately. Then, last Sunday, the Nexium seems to have stopped working. I have had what I call "attacks" everyday--sometimes two or three times a day. My doctor told me to start taking it twice a day, but that has not seemed to work. Can Nexium lose its potency?
Adriana

AskDocWeb: It sounds likely that your condition has changed and you should consult with a gastric specialist. You may need "Triple Therapy" where Nexium is combined with amoxicillin and clarithromycin, or an alternative antimicrobial therapy.


Subj: Terrible gas, chest pain, and heartburn
Date: 1/22/2006
I have been taking Nexium for GERD but feel I would only like to take it sporadically. Every time I stop taking my 40 mg per day I get terrible gas /chest pain/heartburn...does this mean I must stay on it forever or will these symptoms go away after a few days?
Pearl

AskDocWeb: It sounds like these symptoms are severe enough that you should be evaluated by a GI doctor.


Subj: Does Nexium cause bone problems?
Date: 1/22/2006
I take Arimedex. Now I am taking Nexium. I just heard on the news that Nexium causes bone problems because it inhibits the absorption of calcium. I know that Arimedex thins the bones. Please let me know if what I heard from this new study of Nexium is true?
Sandra

AskDocWeb: It sounds like you are referring to the study conducted in Britain, published in the Journal of the American Medical Association. It looked at the medical records of more than 145,000 patients in England with an average age of 77.

The study found that taking such popular heartburn drugs as Nexium, Prevacid or Prilosec for a year or more can raise the risk of a broken hip markedly in people over 50. All patients who used proton pump inhibitors for more than a year had a 44 percent higher risk of hip fracture than nonusers did. The longer the patients took the drugs, the higher their risk. The biggest risk was seen in people who took high doses of the drugs for more than a year. That group had a 2 1/2 times greater risk of hip fractures than nonusers. Men in the study had a higher risk of hip fracture than women did.

Researchers speculate that when the drugs reduce acid in the stomach, they also make it more difficult for the body to absorb bone-building calcium. That can lead to weaker bones and fractures. The study suggests but does not prove that proton pump inhibitors cause hip fractures.

Used heavily over an extended period, antacids containing aluminum can weaken bones, especially in people who have kidney problems. Aluminum can cause dietary phosphates, calcium, and fluoride to leave the body, eventually causing bone problems such as osteomalacia or osteoporosis.

The study found a similar but smaller risk of hip fractures for another class of acid-fighting drugs called "H2 blockers." Those drugs include Tagamet and Pepcid.


Subj: Nexium not working
Date: 1/24/2006
This is about the 5th drug I've been on for reflux and none seem to be working yet. This is going on the 5th month w/Nexium.
Stanley


Subj: Does Nexium block calcium?
Date: 1/23/2006
Does Nexium cause calcium to NOT reach the bones and body places it should go to? I have read a lot about this recently. Please reply to my email address. Thank You
Marie

AskDocWeb: Yes, this was reported in the Dec. 27, 2006 Journal of the American Medical Association. Research has revealed that people taking high doses of PPIs (like Nexium or Prilosec) for more than a year were 2.6 times as likely to break a hip as were people not taking an acid blocker. The risk of fracture seems to rise with the duration of use because they decrease calcium absorption.

Some kinds of fiber also reduce calcium absorption. If your breakfast cereal is high in wheat bran, for example. Fiber from oats and other grains (including psyllium such as Metamucil) don't appear to be a problem.

Also note that if you take thyroid hormones, corticosteroids, tetracycline, or iron pills check with your doctor before taking a Calcium supplement. Calcium can interfere with the function of these drugs.

Read more feedback about Nexium.

Report - 5 - 6 - 7 - Page 8 - 9 - 10 - 11 - 12 - Last Page 62


If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review below:

 

This website is protected by copyright 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page